MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BOSTON SCIENTIFIC CORPORATION NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Model Number NRG-E-HF-71-C0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271); Pericarditis (4448)
Date of Event 03/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that cardiac perforation and cardiac tamponade occurred.During a farapulse atrial fibrillation procedure, a nrg transseptal needle was selected for use.The physician was initially at wrong position and had to readjust the position and performed transseptal puncture (tsp).The transesophageal echocardiogram (tee) confirmed tsp went good without tamponade.The procedure was completed however at the end, the physician noted in the echo a large tamponade in right ventricular (rv) wall.It was necessary to drain the blood from pericardium (350 ml).The patient remained hospitalized.Act was above 300.The perforation was confirmed by transesophageal echocardiography, and the suspicion is that something went wrong during the transseptal puncture process.Physician tried to do the transseptal access in two places.Physician was not confident that the system was in a secure position.Therefore, he repositioned the system after the initial attempt.After this attempt, checked the pericardium using transesophageal echocardiography, and the echocardiographer reported no issues.Cardiac tamponade was observed after all catheters were withdrawn.The device is not expected to be returned for analysis (contaminated).
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Good faith effort attempts to try and retrieve additional details regarding the reported event are in progress, but further information was unable to be obtained.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being submitted for the updated fields describe event or problem (b5), in section b - adverse event or product problem, and patient code (f10 and h6), in sections f - user facility / importer report information and h - device manufacturers only.It was indicated that the device will not be returned for evaluation (contaminated).If there is any further relevant information obtained, a supplemental medwatch will be filed.Correction to the initial mdr in block(s) initial reporter phone (e1), in section e - initial reporter.E1: initial reporter phone number is (b)(6); reported here as phone number exceeded character limit for designated field.
 
Event or Problem Description
It was reported that cardiac perforation and cardiac tamponade occurred.During a farapulse atrial fibrillation procedure, a nrg transseptal needle was selected for use.The physician was initially at wrong position and had to readjust the position and performed transseptal puncture (tsp).The transesophageal echocardiogram (tee) confirmed tsp went good without tamponade.The procedure was completed however at the end, the physician noted in the echo a large tamponade in right ventricular (rv) wall.It was necessary to drain the blood from pericardium (350 ml).The patient remained hospitalized.Act was above 300.The perforation was confirmed by transesophageal echocardiography, and the suspicion is that something went wrong during the transseptal puncture process.Physician tried to do the transseptal access in two places.Physician was not confident that the system was in a secure position.Therefore, he repositioned the system after the initial attempt.After this attempt, checked the pericardium using transesophageal echocardiography, and the echocardiographer reported no issues.Cardiac tamponade was observed after all catheters were withdrawn.The device is not expected to be returned for analysis (contaminated).It was further reported that the patient was discharged later on.Before a full recovery, the patient suffered a pericarditis, which was treated and discharged home.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter phone number is (b)(6); reported here as phone number exceeded character limit for designated field.Device technical analysis: it was indicated the device is unavailable for return (contaminated); therefore, a technical analysis of the complaint device could not be completed.Device history record review: the manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk assessment: a review of the nrg transseptal needle risk documentation was completed and confirmed that the event of pericardial effusion, cardiac tamponade, cardiac trauma and pericarditis were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific has assigned an investigation conclusion code of known inherent risk of device for this event reported, as the device has not been returned to bsc for analysis, therefore the allegation of adverse events are not confirmed, and the information within the event description and through a label review, it suggests that the clinical events are anticipated in nature as per the ifu for the nrg transseptal needle as reported to bsc.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24563849
Report Number2124215-2026-13291
Device Sequence Number9422235
Product Code DXF
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNRG-E-HF-71-C0
Device Catalogue NumberNRG-E-HF-71-C0
Device Lot Number0035368623
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer03/12/2026
04/29/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date03/26/2026
05/21/2026
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale